Back to all discussions

Actemra and Acne

I have been on Actemra injections for 3 months now and for about the last month I have developed really bad acne on my chin. Prior to this I've had mostly clear skin. Has anyone had this side effect and any advice on what to do for it? I have been taking doxycycline for 8 weeks because I had perioral dermatitis and the acne developed while on it.

  1. Hi redruby. This is an interesting question. I have not been able to find acne as a potential side effect of Actemra and doxycycline is often used as an acne treatment. That said, this certainly does not mean that Actemra could not be the cause. Often side effects are unknown until enough patients report them. For this reason, plus for diagnostic and treatment reasons, you should report this to your doctor. Anecdotally, I can tell you that my wife, Kelly Mack (a contributor here), has noticed rashes and skin issues that may be related to her use of Kevzara, which is an interleuken-6 inhibitor, like Actemra. A dermatologist may also be able to offer some guidance on treatment. Hopefully some others will chime in with thoughts. Wishing you the best. Richard (RheumatoidArthritis.net Team)

    or create an account to reply.